Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Can piriton be taken for skin reactions caused by clarithromycin?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 588 Questions
can i take piriton for reactions caused by clarithromycin
Posted Sun, 22 Apr 2012 in General Health
Answered by Dr. Gyanshankar Mishra 46 minutes later

Thanks for posting the query on XXXXXXX

By reaction to clarithromycin, I understand that you are referring to minor skin reactions to clarithromycin (like itching, redness, etc.).

In such a case it is recommended that you initiate an antihistaminic tablet. Piriton contains chlorpheniramine maleate which is an antihistaminic and its dose is 4mg to be taken thrice daily till reaction subsides. You need to take precaution of not involving in active works requiring concentration like driving vehicle, when you are on Piriton since it has some sedation as its side effect.

Also , before taking the next dose of clarithromycin you need to consult your Physician. If the reaction is minor you can continue the drug, however if the reaction is severe then the drug i.e. clarithromycin needs to be discontinued.

I hope I have answered your query. Please do let me know if there are any further queries.
Please accept my answer if there are no further queries

Wish you a good health recovery.


Dr. Gyanshankar Mishra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor